Advertisement

On nonlinear programming with support functions

  • I. Husain
  • Abha
  • Z. Jabeen
Article

Abstract

Optimality conditions are derived for a nonliear program in which a support function appears in the objective as well as in each constraint function. Wolfe and Mond-Weir type duals to this program are presented and various dualityresults are established under suitable convexity and generalized convexity assumptions. Special cases that often occur in the literature are those in which a support function is the square root of a positive semidefinite quadratic form or anLp norm. It is pointed out that these special cases can easily be generated from our results.

AMS Mathematics Subject Classification

Primary 90C30 Secondry 90C11 90C20 90C26 

Key words and phrases

Optimality conditions nonlinear programming support function Wolfe type duality Mond-Weir type duality 

References

  1. 1.
    S. Chandra, B. D. Craven and B. Mond,Generalized concavity and duality with square root term, Optimization, 16 (1985), 850–855.CrossRefMathSciNetGoogle Scholar
  2. 2.
    F.H. Clarke,A new approach to Langrangian multipliers, Math. Operations Res., 1, (1976), 165–174.MATHCrossRefGoogle Scholar
  3. 3.
    F.H. Clarke,Optimization and Nonsmooth Analysis, A Wiley, Interscience Publication, (1983).Google Scholar
  4. 4.
    O.L. Mangasarain,Nonlinear Programming, McGraw-Hill, New York, (1969).Google Scholar
  5. 5.
    B. Mond,A class of nondifferential mothematical programming problems. J. Math. Anal. Appl. 46 (1974), 169–174.MATHCrossRefMathSciNetGoogle Scholar
  6. 6.
    B. Mond and M. Schechter,A programming problem with an Lp norm in the objective function, J. Austral. Math. soc. Ser. B. 19 (1975/1976), 333–342.MathSciNetCrossRefGoogle Scholar
  7. 7.
    B. Mond and M. Schechter,A duality theorem for a homogeneous fractional programming problem, JOTA, 25 (1978), 349–359.MATHCrossRefMathSciNetGoogle Scholar
  8. 8.
    M. Schechter,A subgradient duality theorem, J. Math. Anal. Appl. 61 (1977), 850–855.MATHCrossRefMathSciNetGoogle Scholar
  9. 9.
    M. Schechter,More on subgradient duality, J. Math. Anal. Appl. 71 (1979), 263–270.CrossRefMathSciNetGoogle Scholar

Copyright information

© Korean Society for Computational and Applied Mathematics 2002

Authors and Affiliations

  1. 1.Department of MathematicsRegional Engineering CollegeSrinagarIndia
  2. 2.Department of MathematicsIndian Institute of TechnologyNew DelhiIndia

Personalised recommendations